The Generic Approximation Lemma

Hutton, Graham and Gibbons, Jeremy (2001) The Generic Approximation Lemma. Information Processing Letters, 79 (4). pp. 197-201.

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
104Kb

Abstract

The approximation lemma is a simplification of the well-known take lemma, and is used to prove properties of programs that produce lists of values. We show how the approximation lemma, unlike the take lemma, can naturally be generalised from lists to a large class of datatypes, and present a generic approximation lemma that is parametric in the datatype to which it applies. As a useful by-product, we find that generalising the approximation lemma in this way also simplifies its proof.

Item Type:Article
Schools/Departments:Faculty of Science > School of Computer Science and Information Technology
ID Code:225
Deposited By:Hutton, Graham
Deposited On:26 Oct 2005
Last Modified:09 Oct 2007 16:50

Repository Staff Only: item control page